Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

bowel movements (TMI sorry)

has anyone been on iron pills and had dark green bowel movements? ive been on the pills for about 2 weeks and the past couple of days my BMs have been really dark green....kindof like a blackish or REALLY REALLY dark brown with green tint
i dont have a change in diet and havent eaten anything different to change its color so im wondering if it is the iron pills even tho im just now getting them after being on them for 2 weeks
or could it be something else?

Answer Question
 
Anonymous

Asked by Anonymous at 2:41 PM on Jul. 19, 2009 in Pregnancy

Answers (3)
  • Iron pills can change the color of ur bms.
    Anonymous

    Answer by Anonymous at 2:44 PM on Jul. 19, 2009

  • Thats very common with iron pills you shouldn't be alarmed. Iron can cause constipation too so keep your fibre up.

    The time to become worried is if they look black and kind of tar like. That means there is dried blood in there and you should see your doc immediately.
    Noworktodo

    Answer by Noworktodo at 2:48 PM on Jul. 19, 2009

  • This happened to me for the first month or so of taking my prenatal vitamins. After that, it went back to normal. After awhile I decided to read the info that came with them and it did talk about changing the color of the bm.
    Christina807

    Answer by Christina807 at 8:34 PM on Jul. 19, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pregnancy
First Time Mother-To-Be

Next question overall (Travel)
hotels